Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 22, 2016, 12:52 AM CDT for Clay County, Richland County, Illinois. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2016, 12:52 AM CDT (05:52 UTC)
- Expired
- Apr 24, 2016, 7:00 PM CDT
- In force
- 66 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.05 ft at Apr 22, 2016, 10:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
350
WGUS43 KILX 220552
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1252 AM CDT FRI APR 22 2016
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-221952-
/O.NEW.KILX.FL.W.0008.160422T0552Z-160425T0000Z/
/CLAI2.1.ER.160422T0456Z.160423T1200Z.160424T1800Z.NO/
1252 AM CDT FRI APR 22 2016
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From early this morning until Sunday.
* At 1245 AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.1 Fri 1 AM 18.3 18.1 16.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$6 follow-up statements
742
WGUS83 KILX 221024
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 AM CDT FRI APR 22 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-230024-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160422T1800Z.160424T0900Z.NO/
524 AM CDT FRI APR 22 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday morning.
* At 445 AM Friday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by this
afternoon. The river will fall below flood stage early Sunday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.5 Fri 5 AM 18.6 17.9 16.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Smith505
WGUS83 KILX 221431
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CDT FRI APR 22 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-230431-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T1800Z/
/CLAI2.1.ER.160422T0456Z.160423T1200Z.160425T1200Z.NO/
931 AM CDT FRI APR 22 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Monday afternoon.
* At 845 AM Friday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by
tomorrow morning. The river will fall below flood stage Monday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.7 Fri 9 AM 19.0 18.9 18.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$123
WGUS83 KILX 230103
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT FRI APR 22 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-231503-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T1559Z/
/CLAI2.1.ER.160422T0456Z.160423T0600Z.160425T0959Z.NO/
803 PM CDT FRI APR 22 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Monday morning.
* At 745 PM Friday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by
tomorrow morning. The river will fall below flood stage early
Monday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.0 Fri 8 PM 19.1 18.9 17.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Auten026
WGUS83 KILX 231414
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CDT SAT APR 23 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-240414-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T0959Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160425T0359Z.NO/
914 AM CDT SAT APR 23 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until late Sunday night.
* At 845 AM Saturday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.9 Sat 9 AM 18.6 17.5 15.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$224
WGUS83 KILX 240143
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT SAT APR 23 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-241500-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160424T0900Z.NO/
843 PM CDT SAT APR 23 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday morning.
* At 745 PM Saturday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.5 Sat 8 PM 17.8 15.8 13.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Auten805
WGUS83 KILX 240802
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
302 AM CDT SUN APR 24 2016
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-240832-
/O.CAN.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160424T0705Z.NO/
302 AM CDT SUN APR 24 2016
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 245 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 15.8 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.9 Sun 3 AM 15.8 13.4 11.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
SmithWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 22, 12:03 AM CDT, 49 minutes earlier.
Area forecast discussion, Apr 22, 12:03 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1203 AM CDT FRI APR 22 2016 .UPDATE... Issued at 912 PM CDT Thu Apr 21 2016 Will be making some adjustments to pop/wx grids to reflect current radar trends and the very scattered/isolated nature of what is left on radar. Clouds have scattered as well, so will be making adjustments here too. Remainder of forecast looks fine. Update will be out shortly. && .SHORT TERM...(Tonight) ISSUED AT 242 PM CDT Thu Apr 21 2016 Large upper level low centered over SE Iowa this afternoon expected to slowly make its way through the Midwest this evening. The low is associated with enough cold air aloft and general lift to result in some hail for the thunderstorms as they continue through the late afternoon and early evening. So far, majority of hail reports have been pea sized with moderate rain and lightning. Another round of showers and thunderstorms are developing invof the Miss River Valley against western Illinois and this trend will be able to continue through midnight until the upper low moves out to the N and E, with winds becoming more northerly and drier air slowly working into the region behind the system. .LONG TERM...(Friday through Thursday) ISSUED AT 242 PM CDT Thu Apr 21 2016 Morning upper air and moisture channel/ir satellite imagery showed closed off upper low center over west central IA, with vort spokes rotating to the east around the low. Loop into the afternoon has shown vort max with upper low rotating to the ESE toward west central IL, in pretty good agreement with model output. Expect upper low to track to east overnight, dragging precipitaton with it. Cooler air in region for start of weekend. However, next system moves into the plains Sunday, with the result being southerly flow over MS river valley and warmer conditions for IL. weak low and frontal system drags into the region for Sunday night into Monday night, bringing chance of storms. The better chance for convection still appears to be for Wednesday, as a significant short wave moves out of the southwest US into the central plains. Models are a little different in the 12z run on the strength of the low and frontal zone. This system will bare watching through the weekend, with the potential for significant storms in the area. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1203 AM CDT Fri Apr 22 2016 A few small showers are still in the area and will only effect SPI/DEC/CMI so will still carry VCSH at those three sites for 2-3 more hours. Then skies should be scattered to broken over all sites remainder of night. Early morning, skies should become scattered but then possibly broken in the afternoon...then become clear during the evening. Winds will be light and variable overnight but then become more northwesterly as the low pressure area pulls away. Then northerly winds come around for tomorrow around 10-12kts. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Auten SHORT TERM...HJS LONG TERM...Goetsch AVIATION...Auten
Hazardous weather outlook, Apr 21, 3:31 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT THU APR 21 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-221100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 331 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE STRONGER STORMS MAY CONTAIN HAIL...POTENTIALLY UP TO 1 INCH DIAMETER IN ISOLATED STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT AND AGAIN ON WEDNESDAY. EARLY INDICATIONS ARE THERE MAY BE A SEVERE WEATHER THREAT WITH THE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Apr 21, 7:55 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT THU APR 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 E NEOGA 39.32N 88.43W
04/21/2016 M0.75 INCH CUMBERLAND IL LAW ENFORCEMENT
HAIL COVERED INTERSTATE 57
&&
JRPLocal storm report, Apr 21, 7:59 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT THU APR 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BELLFLOWER 40.34N 88.53W
04/21/2016 M1.25 INCH MCLEAN IL PUBLIC
&&
JRPNearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.